Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 182, NWS Jacksonville, FL

July 10, 2001Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 10, 2001, 3:02 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 2001, 3:02 PM EDT (19:02 UTC)
Expired
Jul 10, 2001, 3:45 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS52 KJAX 101902
SVRJAX
FLC107-109-101945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 345 PM EDT

* AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES
  SOUTHWEST OF BAKERSVILLE...OR ABOUT 8 MILES NORTHWEST OF
  HASTINGS...MOVING EAST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT...
  ORANGE MILLS AND EAST PALATKA...
  HASTINGS...
  SPUDS...
  BAKERSVILLE AND ELKTON...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE
WEATHER.

LAT...LON 2988 8159 2964 8163 2964 8133 2994 8137

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:05 AM EDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 10, 9:05 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 AM EDT TUE JUL 10 2001

THE MODIFIED 12Z SOUNDINGS (USING MAX TEMP OF 93) SHOW CAPE OF
5200J...LI OF -10...PW OF 2.24 IMCHES...AND K INDEX OF 40.
STORM MOTION IS NW AT 11 KNOTS. WSR 88D ALREADY SHOWING SCATTERED
SHOWERS AND THUNDERSTORMS FORMING THIS EARLY IN THE MORNING AND
MOVING SE. THE POTENTIAL EXISTS FOR WET MICROBURSTS. ALSO...USUALLY
WHEN THE PW IS UP NEAR 2 INCHES WE GET INTENSE LIGHTNING STORMS.
ANOTHER CONCERN IS THAT THE STORM MOTION (NW) WILL MOVE THE STORMS
INTO THE COASTAL WATERS MAKING THEM A THREAT TO MARINERS. WILL ADDRESS
ALL THIS IN UPCOMING NOWS AND HWO. MARINE...WILL EMPHASIZE THUNDERSToORMS
IN UPCOMING UPDATE.

.JAX...
.FL...NONE.
.GA...NONE.

EIGHT

In the hours before

Special weather statement, Jul 10, 9:30 AM EDT, 5 hours 32 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT TUE JUL 10 2001

...SCATTERED STRONG THUNDERSTORMS ACROSS THE AREA TODAY...
...HEAT INDICES AROUND 105 THIS AFTERNOON...

DUE TO EXTREME ATMOSPHERIC INSTABILITY AND AN UPPER LEVEL
DISTURBANCE...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA TODAY. THE GREATEST
THREATS FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING STRIKES. IN ADDITION...SMALL HAIL AND WIND GUSTS
OVER 40 MPH ARE EXPECTED WITH THE STRONGEST STORMS. MOVE INDOORS AT
THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. IF NO
SHELTER IS AVAILABLE...FIND A LOW SPOT AWAY FROM TREES...FENCES AND
POLES. MOST NUMEROUS STORMS WILL BE OVER NORTHEAST FLORIDA THIS
AFTERNOON AND EVENING. ACTIVITY WILL MOVE TO THE SOUTHEAST AT 10 TO
15 MPH...AND STRONG STORMS WILL AFFECT THE COASTAL WATERS AS THEY
MOVE OFF THE COAST.

ISOLATED THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...ESPECIALLY
OVER FLORIDA. STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION.

HUMID CONDITIONS ALONG WITH HIGHS IN THE LOWER TO MID 90S WILL MAKE
IT FEEL LIKE 105 DEGREES THIS AFTERNOON. THESE EFFECTS CAN BE
MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER
OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:45 PM EDTSevere Thunderstorm WarningJAXColumbia45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.